MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641HX0208
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report submitted for this complaint with associated mfr# 2954740-2017-00041.Additional procode: krd.(b)(4).Concomitant medical products: enpower dcb ¿f74248(ce02971px2) ; enpower control cable ¿p10211(ecb000182).A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a during a coiling procedure a g2 helical xtrasoft 2x8 coil failed to detach.The procedure was coiling of a 5mm middle cerebral artery aneurysm.The patient's vessels were not torturous.A pre-deployment check was not performed, upon pressing the power button all the lights had illuminated and the green system ready light illuminated; however, the detachment light did not illuminate during the detachment cycle and there was no audible signal beep.All connections appeared to fit properly without application of excessive force.A new coil was used to complete the procedure.The same connecting cable and dcb were used successfully with the subsequent coils.There were no damages noted to the coil/coil delivery system/detachment system prior to use or after removal.The complaint coil was still attached to the delivery system when removed from the patient and there was no stretching noted on the coil.There were no intra or post procedural complications or surgical delays related to device or reported event.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report submitted for this complaint with associated mfr# 2954740-2017-00041.Limited information was received.Both the identified enpower detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was returned undamaged.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the sample enpower and cable systems ready green light failed to illuminate (g2 ifu).Additional manipulation of the distal section of the resistive heating coil caused the resistance to register a still out of specification resistance of >6.05 mega ohms.No manufacturing defects were found.The complaint of the coils non-detachment is confirmed.The dpu failed electrical testing upon receipt.While the exact root cause cannot be determined, the evidence as received highly suggests that the most likely contributing factor to the coils non-detachment may have been due towering damage or a fractured solder joint connection inside the resistive heating coil.The circumstances of how and when this occurred cannot be determined as all microcoil systems are tested to (b)(4) prior to final packaging.It was stated in the complaint report that, ¿¿a pre-deployment check was not performed¿¿ if this is correct, then for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿¿verify the functionality of the codman microcoil delivery system before proceeding with microcoil placement.This needs to be done with the microcoil still in the hoop.To verify proper dcb and microcoil functionality a connecting cable and microcoil must be connected to the dcb unit.After verification of the dcb and connecting cable, turn off power to the dcb and disconnect the connecting cable from the microcoil until the microcoil is ready to be detached.Please refer to the detachment control box instructions for use section, located near the end of this document, before proceeding¿¿ in addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.Although a definitive conclusion cannot be made, based on the analysis, it appears that the fracture of the solder joint connection was the primary cause of the event.It is unknown when and how this damage occurred to the coil.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Initial reporter information updated.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6364708
Report Number2954740-2017-00041
Device Sequence Number18840750
Product Code HCG
UDI-Device Identifier10878528009419
UDI-Public(01)10878528009419(17)201231(10)P11570
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number641HX0208
Device Lot NumberP11570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date03/07/2017
06/21/2017
06/22/2017
Patient Sequence Number1
Patient Age52 YR